Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 3, 2021, 8:27 PM MDT for Sherman County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 8:27 PM MDT (02:27 UTC)
- Expired
- Jul 3, 2021, 9:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
County Sherman County, KS
The radar
The Goodland radar (KGLD), 14 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
496
WWUS83 KGLD 040227
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
827 PM MDT Sat Jul 3 2021
COZ091-KSZ013-040300-
Kit Carson County CO-Sherman KS-
827 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON AND
SHERMAN COUNTIES UNTIL 900 PM MDT...
At 827 PM MDT, thunderstorm outflow was located along a line
extending from 12 miles south of St. Francis to 5 miles northwest of
Goodland to 5 miles south of Ruleton. Movement was southeast at 30
mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Goodland, Kanorado, Ruleton and Edson.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 27.
Interstate 70 in Colorado between mile markers 445 and 450.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado...and northwestern and west central Kansas.
LAT...LON 3948 10202 3957 10202 3957 10152 3931 10154
3913 10171 3926 10220
TIME...MOT...LOC 0227Z 293DEG 25KT 3959 10177 3939 10179 3926 10191
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:39 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 5:39 PM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 539 PM MDT Sat Jul 3 2021 .UPDATE... Issued at 342 PM MDT Sat Jul 3 2021 Severe Thunderstorm Watch 332 is in effect through 10pm MDT for areas along and west of Highway 27. Primary threats will be hail around an inch and wind gusts up to 70mph. Larger hail may be possible in the strongest storms. && .SHORT TERM...(This afternoon through Sunday Night) Issued at 133 PM MDT Sat Jul 3 2021 Chance for thunderstorms starting during the late afternoon hours and lasting overnight. With a surface trough, associated stationary boundary over the Palmer Divide, and a relatively moist air mass in place, expecting storms to form off the Front Range and Palmer Divide. Initial cells that develop could produce severe hail as initial conditions of SBCAPE nearing 2000 J/KG, low CIN, relatively steep surface and mid level lapse, and modest effective shear nearing 30 to 35 knots will allow for storms to develop and maintain themselves. Also helping storms will be the near 60 degree dewpoints across the area helping with deeper and more moist convection. With the forecasted effective shear, the isolated cells would begin to turn into multicells and even form broken lines while moving off to the east. When this transition occurs, hail could still be possible but would likely become sub-severe. Instead, the wind threat would increase with DCAPE values around 1500 J/KG during the later portions of the evening before storms begin to dissipate a little before midnight. Confidence is decreasing on when storms will enter the area and how far east they will move given the potential storm triggers look to be a few counties to the west. The further west the storms form, the longer it will take for them to enter the Tri-State area and chances for storms will decrease a bit for locales further east. After midnight, any remaining storms will continue to move east and diminish. However, east of highway 83, models are suggesting some vorticity from the previous storms along with the moist airmass in place (PWATs near 1.6 inches) could produce showers through the early morning hours. Little accumulation is expected but could keep cloud cover over the area and provide a few hundredths of an rain in the area. Lows will drop to the 60's with upper 60's possible in the aforementioned area. Winds will remain out of the south but decrease to 5 to 10mph across much of the area. Tomorrow, the eastern portion of the area may continue to see isolated showers during the morning hours. The rest of the area will start the day with clearer skies. With sunnier skies in place during most of the day, high temperatures are expected to warm into the low to mid 90's. A few showers and thunderstorms may develop during the afternoon and evening hours as the stationary boundary may turn into a warm front that drapes across the area with the moist air still in place. A few of these storms could reach severe criteria as 1500-2000 J/KG of CAPE will remain in the area along with near 0 CIN. However, the overall severe threat is low as effective shear struggles to reach 30 and the confidence in storms forming is low to begin with. Sunday night, any storms that may have formed will likely dissipate or exit the region to the south by midnight. Skies are expected to clear from north to south and low temperatures will likely remain in the low to upper 60's as in the previous night. .LONG TERM...(Monday through Saturday) Issued at 1241 PM MDT Sat Jul 3 2021 For the extended period, the latest GFS/ECMWF do show an amplified 500 mb ridge axis extending from the 4-corners region northeastward into the central/northern Plains region. Late Monday into Tuesday the axis does break down over the Plains region, but builds again over the western portion of the country. Based on the latest guidance, this should persist into the end of next week. This will put northwest/downslope flow over the entire CWA during this timeframe. Late Monday night into Tuesday, a shortwave and associated cold front do move along the eastern side of the upper ridge and into the central Plains. Timing of the frontal passage could persist well into the evening hours Tuesday due to strong blocking ridge east of the area. There is the possibility of another front to push thru the area at the end of the week. Model differences do peg the passage in the Thursday to Saturday timeframe. Weather impacts in the extended will be two-fold over the area. First will be the hot conditions. northwest/downslope 500 mb flow combined with southerly surface flow will have strong WAA thru the CWA. 850 temps will range +25c to +30c Monday and could increase to over +30c by the Thursday-Saturday timeframe. Numbers are tempered slightly with the expected clouds/moisture with aforementioned fropa(s). The second concern will be the chances for thunderstorms with the frontal passage(s). Due to the slow movement of the system Monday from a blocking ridge east, the uncertainty of the front timing Thursday-Saturday as well as PW values ahead of each front ranging from 1.25" to 1.75"(dewpts in the 60s), the area could see locally heavy rainfall/flash flooding potential especially if these storms develop and are slow movers/train. This will have to be monitored as the holiday weekend progresses. This will be on top of any potential severe storms due to instability from daytime heating especially on Monday. For temps, looks like the entire region will see hot conditions persist Monday on into next Saturday. Some reprieve is seen around the midweek timeframe due to the frontal passage and expected precipitation. Overall, highs Monday will range in the 90s, warmest east of Highway 25. Tuesday and Wednesday will have the area seeing mainly 80s, but for the latter portion of the week, Thursday thru Saturday, 90s return. Despite the expected 90s for the latter portion of the week, these numbers are not expected to bring about any record/near record temps as they all are in the 100+ range. Overnight lows will mainly range in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 507 PM MDT Sat Jul 3 2021 VFR conditions are expected to continue through the 00Z TAF period at MCK and GLD. An area of thunderstorm will move across far eastern Colorado and will begin to dissipate as they cross into far western Kansas between 02-03Z. Expect a few thunderstorms in the vicinity of GLD between 03-05Z, with only a very low probability of storms after that as they continue to dissipate as they move east. Gusty south winds should become light after 02Z at both MCK and GLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...KAK SHORT TERM...KAK LONG TERM...JN AVIATION...LOCKHART
Hazardous weather outlook, Jul 3, 3:41 PM MDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 341 PM MDT Sat Jul 3 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042145- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 341 PM MDT Sat Jul 3 2021 /441 PM CDT Sat Jul 3 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A severe thunderstorm watch is in effect through 10pm MDT for all areas along and west of Highway 27. Scattered strong to severe thunderstorms are expected in the 4 PM MDT (5 PM CDT) to 11 PM MDT (12 AM CDT) timeframe along and west of a line from McCook Nebraska to Colby and Leoti Kansas. The primary hazards will be hail up to the size of golf balls and wind gusts up to 70 mph. Other hazards include the possibility of some blowing dust producing reduced visibilities and brief locally heavy rainfall. The rest of the area may see a few thunderstorms with cloud to ground lightning as the primary threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... There is a chance for strong to severe storms east of a line from Cheyenne Wells Colorado to Goodland Kansas to McCook Nebraska during the afternoon and evening hours Sunday. Chance for showers and thunderstorms during the afternoon and evening hours Monday and Tuesday. The primary hazard at this time will be cloud to ground lightning. Brief locally heavy rainfall is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 3, 6:32 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Goodland KS
632 PM MDT Sat Jul 3 2021
COZ091-040100-
Kit Carson County CO-
632 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 700 PM MDT...
At 631 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Thurman, or 14 miles north of Flagler, moving
southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern and east central Colorado.
LAT...LON 3954 10315 3957 10313 3957 10279 3956 10274
3927 10299 3941 10315
TIME...MOT...LOC 0031Z 308DEG 19KT 3951 10308
AWSpecial weather statement, Jul 3, 7:08 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
708 PM MDT Sat Jul 3 2021
COZ090-091-040145-
Kit Carson County CO-Yuma County CO-
708 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA AND
NORTHWESTERN KIT CARSON COUNTIES UNTIL 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Cope, or 17 miles north of Stratton, moving east
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vona, Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 412 and
418.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern and east central Colorado.
LAT...LON 3957 10291 3957 10280 3969 10280 3966 10230
3922 10269 3950 10298
TIME...MOT...LOC 0108Z 287DEG 19KT 3955 10269
AWSpecial weather statement, Jul 3, 8:03 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
803 PM MDT Sat Jul 3 2021
COZ090-091-KSZ001-013-040230-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
803 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...SOUTHWESTERN CHEYENNE AND WESTERN SHERMAN COUNTIES
IN NORTHWESTERN KANSAS UNTIL 830 PM MDT/930 PM CDT/...
At 803 PM MDT/903 PM CDT/, thunderstorm outflow was located along a
line extending from 10 miles east of Bonny Reservoir to 7 miles
northwest of Ruleton to 8 miles southwest of Kanorado. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Burlington, Kanorado, Ruleton, Bonny Reservoir and Hale.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 14.
Interstate 70 in Colorado between mile markers 430 and 450.
Highway 385 between mile markers 183 and 201.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT/1100
PM CDT/ for northeastern and east central Colorado...and northwestern
Kansas.
LAT...LON 3966 10178 3938 10173 3914 10193 3927 10243
3953 10223 3974 10222
TIME...MOT...LOC 0203Z 289DEG 25KT 3966 10198 3944 10195 3923 10212
AWSpecial weather statement, Jul 3, 8:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
827 PM MDT Sat Jul 3 2021
COZ091-KSZ013-040300-
Kit Carson County CO-Sherman KS-
827 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON AND
SHERMAN COUNTIES UNTIL 900 PM MDT...
At 827 PM MDT, thunderstorm outflow was located along a line
extending from 12 miles south of St. Francis to 5 miles northwest of
Goodland to 5 miles south of Ruleton. Movement was southeast at 30
mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Goodland, Kanorado, Ruleton and Edson.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 27.
Interstate 70 in Colorado between mile markers 445 and 450.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado...and northwestern and west central Kansas.
LAT...LON 3948 10202 3957 10202 3957 10152 3931 10154
3913 10171 3926 10220
TIME...MOT...LOC 0227Z 293DEG 25KT 3959 10177 3939 10179 3926 10191
AWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM MDT | Special Weather Statement | GLD | Sherman | 27 min |
| Jul 4, 2:47 PM MDT | Special Weather Statement | GLD | Graham | 28 min |
| Jul 4, 3:10 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 35 min |
| Jul 4, 3:26 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 34 min |
| Jul 4, 3:39 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
| Jul 4, 3:58 PM MDT | Flash Flood Warning | GLD | Gove, Graham, Sheridan | 2 hr |
| Jul 4, 3:58 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 32 min |
| Jul 4, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 60 min |
| Jul 4, 4:30 PM MDT | Special Weather Statement | GLD | Sheridan | 30 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | GLD | Logan | 36 min |
| Jul 4, 5:15 PM MDT | Special Weather Statement | GLD | Gove | 30 min |
| Jul 4, 5:34 PM MDT | Special Weather Statement | GLD | Rawlins | 26 min |
| Jul 3, 6:32 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jul 3, 7:08 PM MDT | Special Weather Statement | GLD | Kit Carson | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.